Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 28, 2017, 3:57 AM CST for 9 counties in Texas. It took effect at Feb 28, 2017, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2017, 3:57 AM CST (09:57 UTC)
- In effect from
- Feb 28, 2017, 11:00 AM CST
- Expired
- Feb 28, 2017, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX, Tom Green County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3891 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS84 KSJT 280957 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service SAN ANGELO TX 357 AM CST Tue Feb 28 2017 ...RED FLAG WARNING IN EFFECT FOR AREAS GENERALLY WEST OF A HASKELL...TO SWEETWATER...TO OZONA LINE... TXZ099-114-127-281100- /O.CAN.KSJT.FW.A.0001.170228T1700Z-170301T0000Z/ Throckmorton-Shackelford-Taylor- 357 AM CST Tue Feb 28 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR THROCKMORTON... SHACKELFORD...AND TAYLOR COUNTIES FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in SAN ANGELO has cancelled the Fire Weather Watch. ALTHOUGH RELATIVE HUMIDITY VALUES WILL FALL TO LESS THAN 20 PERCENT...20 FOOT WIND SPEEDS WILL REMAIN LESS THAN 20 MPH. $$ TXZ049-054-064-065-071-072-076-098-113-010000- /O.UPG.KSJT.FW.A.0001.170228T1700Z-170301T0000Z/ /O.NEW.KSJT.FW.W.0004.170228T1700Z-170301T0000Z/ Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell-Jones- 357 AM CST Tue Feb 28 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR AREAS GENERALLY WEST OF A HASKELL...TO SWEETWATER...TO OZONA LINE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in SAN ANGELO has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * WIND...Southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 11:02 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Feb 27, 11:02 PM CST, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1102 PM CST Mon Feb 27 2017 .AVIATION... /06Z TAFS/ Stratus will move into the southern 3 sites around 07z, then approach KABI and KSJT between 09z and 12z. The stratus will result in MVFR/IFR ceilings, with VFR conditions returning to all sites by late morning or early afternoon. Patchy fog may also result in reduced visibilities, especially at the southern 3 sites. Light south winds overnight will become southwest at 10 to 15 knots by late morning, decreasing around 00z Wednesday. && .PREV DISCUSSION... /issued 501 PM CST Mon Feb 27 2017/ AVIATION... /00Z TAFS/ Stratus development is expected at the southern 3 sites around 07z, spreading to KSJT and KABI between 10z and 13z. The stratus will result in MVFR ceilings at KSJT and KBBD, with IFR/LIFR ceilings at the southern 3 sites. In addition, patchy fog may result in reduced visibilities, especially at the southern sites. VFR conditions will return to all sites by late morning. Light south winds overnight will become southwest and increase to 10 to 15 knots by late morning Tuesday. PREV DISCUSSION... /issued 345 PM CST Mon Feb 27 2017/ SHORT TERM... (Today and Tonight) A dryline was located near an Abilene to Menard to Junction line this afternoon. The dewpoints have fallen into the 30s and 40s to west of the dryline, and remain in the 50s across the remainder of the area. For tonight, the dryline will retreat back to the west, to just west of our area by Tuesday morning due to surface pressure falls, ahead of a strong upper level trough over the Southern Rockies. As a result, low level moisture/stratus will advect back north across much of the area by late tonight and Tuesday morning. For Tuesday, the dryline will move back east across much the area, and be located across the Northwest Hill Country by Tuesday afternoon. Fire weather concerns will increase Tuesday afternoon, behind the dryline(see fire weather discussion below). Expect another warm day, with highs in the mid to upper 80s. Fire Weather... Critical fire weather conditions are possible across much of the Big Country...western 2/3 of the Concho Valley and Crockett County for late Tuesday morning and Tuesday afternoon due to southwest of 15 to 25 mph with gusts to 35 mph and minimum relative humidities of 10 to 15 percent. A Fire Weather Watch is in effect. 21 LONG TERM... (Tuesday Night through next Monday) The upper level trough will move east across the central and southern Plains Tuesday night. A Pacific cold front will push east across our area early Tuesday night, overtaking a partially retreating dryline. A secondary cold front will advance south of the Red River and into our northern counties toward morning. This front will move quickly south across the remainder of west central Texas Wednesday morning. Gusty north winds will follow passage of this cold front, with winds decreasing during the afternoon as a surface high drops quickly southeast into the Texas Panhandle and western Oklahoma. Elevated fire weather conditions on Wednesday are expected to be mitigated to some extent, as wind speeds decrease by the time relative humidity values drop to/below 20 percent. Temperatures will also be considerably cooler on Wednesday, with highs forecast to be in the lower to mid 60s. Dry and cooler conditions will continue for our area through Friday. Afternoon highs are expected to be mostly in the mid 60s, which is near to slightly below normal for the beginning of March. Overnight lows Wednesday and Thursday nights are expected to be in the mid to upper 30s. A few colder readings are possible in low-lying areas, but anticipate that most locations will have lows above the freezing mark. Return flow will develop by Friday night and continue into the weekend. This setup will result in warmer temperatures, along with a considerable increase in low-level moisture. Low rain chances remain in the forecast for the southeastern part of our area Saturday through Sunday, generally southeast of a Junction to Brownwood line. A shortwave trough is progged to move east across parts of Mexico, with lift over central and southern Texas ahead of this feature. Looks like the better rain chances will be south and southeast of our area. Included a possibility of thunderstorms where we have slight chance PoPs next Sunday, given the forecast destabilization of the airmass. A cold frontal passage is possible on Day 7 (next Monday) or just beyond, but the GFS and ECMWF differ on the timing and with associated rain chances. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 55 84 45 61 / 0 5 5 0 San Angelo 54 87 47 64 / 0 0 5 0 Junction 57 85 52 65 / 5 5 10 5 Brownwood 55 84 47 62 / 10 10 10 5 Sweetwater 54 84 44 60 / 0 0 0 0 Ozona 52 84 48 65 / 0 0 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday afternoon for Coke-Crockett-Fisher-Haskell-Irion-Jones-Nolan- Shackelford-Sterling-Taylor-Throckmorton-Tom Green. && Daniels
Hazardous weather outlook, Feb 27, 2:27 PM CST, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 227 PM CST Mon Feb 27 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-282030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 227 PM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions are expected Tuesday afternoon across the much of The Big Country...western 2/3 of the Concho Valley and Crockett County due to gusty southwest winds and very dry conditions. A Fire Weather Watch is in effect for this part of West Central Texas. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.